Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 5, NWS Elko, NV

March 16, 2013Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 16, 2013, 2:32 PM PDT for Elko County, Nevada. It took effect at Mar 17, 2013, 5:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 2:32 PM PDT (21:32 UTC)
In effect from
Mar 17, 2013, 5:00 AM PDT
Expired
Mar 17, 2013, 7:00 PM PDT
In force
14 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WWUS75 KLKN 162132
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
232 PM PDT SAT MAR 16 2013

...STRONG GUSTY WINDS EXPECTED IN NORTHEAST NEVADA SUNDAY...

.A COLD FRONT WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO
NORTHEAST NEVADA SUNDAY. THE STRONGEST WINDS ARE EXPECTED ALONG
THE IDAHO AND EXTREME NORTHERN UTAH BORDER.

NVZ031-033-171200-
/O.NEW.KLKN.WI.Y.0005.130317T1200Z-130318T0000Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER
232 PM PDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. 

* WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS 45 TO 55
  MPH IN HIGHER TERRAIN.

* TIMING...WINDS WILL BUILD AFTER SUNRISE AND BE STRONGEST IN THE
  MID TO LATE AFTERNOON BEFORE SUBSIDING AFTER SUNSET.

* LOCATIONS INCLUDE: JACKPOT...SILVER ZONE PASS...WEST
  WENDOVER...PORTIONS OF INTERSTATE 80 AND HIGHWAYS 93 AND
  ALTERNATE 93.

* IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL
  BE HEAVILY IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ON HIGHWAY
  93 NORTH OF WELLS TO THE IDAHO BORDER...AND ON ALTERNATE 93 IN
  EXTREME EASTERN ELKO COUNTY. STRONG WINDS VARYING IN DIRECTION
  WILL IMPACT TRAFFIC ON INTERSTATE 80 FROM EAST OF PEQUOP SUMMIT
  TO THE UTAH LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
465 
WWUS75 KLKN 170935
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
235 AM PDT SUN MAR 17 2013

...STRONG GUSTY WINDS EXPECTED IN NORTHEAST NEVADA TODAY...

.A COLD FRONT WILL BRING STRONG GUSTY WINDS TO NORTHEAST NEVADA
TODAY. HIGHWAY 93 AND INTERSTATE 80 EAST OF ELKO WILL BE IMPACTED
BY GUSTY CROSSWINDS.

NVZ039-180200-
/O.EXB.KLKN.WI.Y.0005.130317T1200Z-130318T0200Z/
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT
235 AM PDT SUN MAR 17 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55
  MPH.

* TIMING...WINDS WILL BE STRONGEST IN THE AFTERNOON.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT

* IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL
  BE IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ALONG HIGHWAY 93
  SOUTH OF WELLS TO THE WHITE PINE COUNTY BORDER AND INTERSTATE 80
  EAST OF WELLS. SWIRLING WINDS ARE POSSIBLE ALONG PEQUOP SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-033-180200-
/O.EXT.KLKN.WI.Y.0005.130317T1200Z-130318T0200Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER
235 AM PDT SUN MAR 17 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 55
  MPH.

* TIMING...WINDS WILL BE STRONGEST IN THE AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER 

* IMPACTS...HIGH PROFILE VEHICLES SUCH AS TRAILERS AND BUSES WILL
  BE IMPACTED. DANGEROUS CROSSWINDS WILL OCCUR ALONG HIGHWAY 93
  NORTH OF WELLS TO THE IDAHO BORDER...AND ON ALTERNATE 93 IN
  EXTREME EASTERN ELKO COUNTY. SWIRLING WINDS ARE POSSIBLE ALONG
  SILVER ZONE PASS ON INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
156 
WWUS75 KLKN 171938
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1238 PM PDT SUN MAR 17 2013

...STRONG WINDS ACROSS NORTHEAST NEVADA INTO THIS EVENING...

.STRONG AND GUSTY WEST AND NORTHWEST WINDS WILL CONTINUE BEHIND A
COLD FRONT THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS
ARE EXPECTED ON PASSES AND SUMMITS...AND EAST OF THE RUBY
MOUNTAINS. WINDS ARE EXPECTED TO DIMINISH RAPIDLY AFTER SUNSET
THIS EVENING.

NVZ031-033-180200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER
1238 PM PDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 
  55 MPH. 

* TIMING...WINDS WILL BE STRONGEST THROUGH 5 PM. WINDS WILL
  RAPIDLY DIMINISH AFTER SUNSET THIS EVENING. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER

* IMPACTS...WEST TO NORTHWEST WINDS WILL CREATE DANGEROUS
  CROSSWINDS ON U.S. HIGHWAY 93 AND ALONG PORTIONS OF INTERSTATE
  80 EAST OF ELKO. MOTORISTS...PARTICULARLY THOSE OF HIGH-PROFILE
  VEHICLES...SHOULD USE EXTRA CAUTION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ039-180200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT
1238 PM PDT SUN MAR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS...WEST TO NORTHWEST FROM 25 TO 35 MPH WITH GUSTS AROUND 
  55 MPH. 

* TIMING...WINDS WILL BE STRONGEST THROUGH 5 PM. WINDS WILL
  RAPIDLY DIMINISH AFTER SUNSET THIS EVENING.

* LOCATIONS INCLUDE: WELLS...PEQUOP SUMMIT

* IMPACTS...WEST TO NORTHWEST WINDS WILL CREATE DANGEROUS
  CROSSWINDS ON U.S. HIGHWAY 93 AND ALONG PORTIONS OF INTERSTATE
  80 EAST OF ELKO. MOTORISTS...PARTICULARLY THOSE OF HIGH-PROFILE
  VEHICLES...SHOULD USE EXTRA CAUTION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
060 
WWUS75 KLKN 180159
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
659 PM PDT SUN MAR 17 2013

NVZ031-033-180300-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER
659 PM PDT SUN MAR 17 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING.

WINDS HAVE DROP BELOW ADVISORY CRITERIA THIS EVENING AND WILL
CONTINUE TO DIMINISHING OVERNIGHT. THEREFORE THE WIND ADVISORY IS
BEING ALLOWED TO EXPIRE. HOWEVER...LOCAL GUSTS UP TO 45 MPH ARE
STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS...ESPECIALLY IN THE
RUBY VALLEY AREA.

$$

NVZ039-180300-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-130318T0200Z/
SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WELLS...PEQUOP SUMMIT
659 PM PDT SUN MAR 17 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

WINDS HAVE DROP BELOW ADVISORY CRITERIA THIS EVENING AND WILL
CONTINUE TO DIMINISHING OVERNIGHT. THEREFORE THE WIND ADVISORY IS
BEING ALLOWED TO EXPIRE. HOWEVER...LOCAL WINDS OF GUSTS UP TO 40
MPH ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:24 PM PDT, 8 minutes earlier.

Area forecast discussion, Mar 16, 2:24 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
224 PM PDT SAT MAR 16 2013

.SYNOPSIS...A COLD FRONT WILL PASS THROUGH THE GREAT BASIN THIS
WEEKEND WITH SIGNIFICANT WINDS OCCURRING IN THE NORTHERN PARTS OF
NEVADA SUNDAY. SNOW SHOWERS WILL COVER MAINLY NORTHEAST NEVADA
WITH LIGHT ACCUMULATIONS IN THE MOUNTAINS. AFTER A BRIEF BREAK
MONDAY...ANOTHER SYSTEM WILL ARRIVE MID WEEK WITH VALLEY RAINS AND
MOUNTAIN SNOWS.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. VEIL OF HIGH CLOUDS WAFTING
OVER THE STATE THIS AFTERNOON WILL BEGIN TO THICKEN AND LOWER AS
THE NEXT SHORT WAVE APPROACHES FROM THE NORTHWEST. EXPECTING A
FAIRLY SIGNIFICANT CHANGE IN THE WEATHER AS COLD FRONT DEVELOPS
LATE SATURDAY NIGHT OVER NORTHERN NEVADA AND THEN MOVES EAST.
THICKNESS PACKING BEHIND THE FRONT AND THE SURFACE PRESSURE
GRADIENT BOTH INDICATE A QUICK DROP OF H7 TEMPS TO -14C NEAR THE
IDAHO BORDER. 4 MB SURFACE PRESSURE GRADIENT WILL OCCUR POST FRONT
OVER NORTHERN NEVADA. BEST GRADIENT APPEARS TO BE OVER THE EAST
PART OF NORTHERN ELKO COUNTY...AND SOUTHEAST ELKO COUNTY. GFS AND
EC AGREE ON POSITION OF JET STREAK LYING NW-SE OVER NORTHERN
NEVADA...BUT DIFFER ON STRENGTH WITH GFS THE MORE ENTHUSIASTIC OF
THE TWO. NAM IS SIMILAR TO THE GFS. HAVE ISSUED WIND ADVISORY FOR
12Z SUNDAY UNTIL 00Z MONDAY FOR NORTHERN ELKO AND SOUTHEAST ELKO
COUNTY. WILL ADVISE NIGHT SHIFT THAT ADDITIONAL TIME OR UPGRADE TO
HIGH WIND WARNING MAY BE WARRANTED. AT THIS TIME THE STRONGEST
WINDS APPEAR TO WANT TO BE CONFINED TO THE FARTHEST EAST PORTIONS
OF NORTHERN ELKO COUNTY...EAST OF JARBIDGE OVER TO THE UTAH
LINE.

AS TO PRECIPITATION...BEST INSTABILITY...UPPER DYNAMICS...LOW
LEVEL FORCING...AND RH...DO NOT APPEAR TO COINCIDE WELL ENOUGH FOR
THUNDER THIS FAR SOUTH AND SO DID NOT ADD THUNDER TO SNOW SHOWERS.
MAY BE SOME BRIEF MODERATE TO HEAVY SNOW SHOWER IN THE VICINITY OF
THE FRONT AS IT MOVES RAPIDLY EAST SUNDAY.

DRY NORTHWEST FLOW ALOFT SETS UP MONDAY AND MONDAY NIGHT...AND ON
TUESDAY THE NEXT SHORT WAVE BEGINS TO AFFECT WESTERN HUMBOLDT
COUNTY. MINOR AMOUNTS OF RH ARE AVAILABLE AT THAT TIME...SO HAVE
NOT INCLUDED MUCH SNOW. IN FACT...SYSTEM APPEARS A BIT WARMER AND
SO THAT EVEN MAY START OFF AS RAIN OR A MIX...THROUGH TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. LONG TERM FORECAST
WILL BEGIN UNSETTLED WITH NEEDED RAIN AND SNOW...BUT ENDS WITH HIGH
PRESSURE RIDGING...DRY WEATHER...AND ANOTHER WARMING TREND FRIDAY
AND NEXT WEEKEND.

WEDNESDAY...INCREASED POP GRIDS AND RAIN/SNOW COVERAGE ACROSS THE
BOARD. EXCELLENT MODEL CONSENSUS THAT MOISTURE-LADEN SHORTWAVE WILL
TRAVERSE NEVADA WEDNESDAY AND WEDNESDAY NIGHT...WITH A DECENT
MOISTURE TAP AND PW AS HIGH AS 0.50 INCH. INCREASED PRECIPITATION
COVERAGE USING 12Z MRA GUIDANCE AS A GUIDE...BUT FURTHER INCREASES
ARE EXPECTED AS PRECIPITATION PRODUCTION LOOKS TO BE EFFICIENT ON
WEDNESDAY. 12Z GFS PROGS STRONG LIFT TO ACT ON THE MOIST ATMOSPHERE
GENERATING 0.10-0.25 INCH QPF WEDNESDAY. ALL OF THIS WILL BE RAIN IN
THE VALLEYS WITH THE MILD PACIFIC AIRMASS KEEPING SNOW LEVELS NEAR
7000 FEET. A FEW LUCKY VALLEY LOCALES MAY RECEIVE AS MUCH AS 0.50
INCH OF RAIN. EXPECTING A WET RAINY WEDNESDAY!

STRONG COLD FRONT WILL PROVIDE GUSTY WINDS AND COLD AIR ADVECTION
WEDNESDAY NIGHT/THURSDAY MORNING BRIEFLY CHANGING RAIN TO WET SNOW
IN THE VALLEYS BEFORE ENDING. GIVEN THE NOCTURNAL TIMING AVOIDING
THE MARCH SUN ANGLE...SOME SNOW ACCUMULATIONS LOOK PLAUSIBLE DURING
THIS TIME FRAME. COOLER THURSDAY BUT STILL NOT FAR FROM MARCH
NORMALS.

FRIDAY AND SATURDAY...HIGH PRESSURE BUILDS BACK INTO THE GREAT BASIN
PROVIDING DRY WEATHER AND ANOTHER WARMING TREND.  BT

&&

.AVIATION...A SHORTWAVE AND ATTENDANT COLD FRONT WILL SPREAD OVC MID
CLOUDS AND -SHRASN ACROSS NE NEVADA THROUGH 12Z SUN. ALL TERMINALS
EXPECTED TO REMAIN DRY...DID INCLUDE VCSH AT KEKO WHERE A PASSING
-SHSN IS POSSIBLE 09-15Z SUN. PRIMARY IMPACT TO AVIATION WILL BE
STRONG W/NW WINDS AT ALL SITES AFTER 18Z SUN...AVERAGING 15-25 KTS
GUSTING 30 KTS. STRONGEST NW WINDS OF 25-35 G 40 KTS EXPECTED AT
KTPH/KENV 18Z SUN-02Z MON.  BT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 5 PM PDT SUNDAY FOR NORTHERN ELKO
COUNTY...SOUTHEASTERN ELKO COUNTY.

&&

98/99/99
Hazardous weather outlook, Mar 16, 2:15 AM PDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
215 AM PDT SAT MAR 16 2013

NVZ031-033-170915-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
215 AM PDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL BE GATHERING STRENGTH...MOVING THROUGH
THE PACIFIC NORTHWEST AND WILL BEGIN SPREADING SHOWERS ACROSS
NORTHERN NEVADA. SNOW LEVELS WILL BE LOWERING FROM ABOUT 7000 FEET
DOWN TO THE VALLEY FLOORS OVERNIGHT. SNOW ACCUMULATION WILL BE
MINIMAL AT THE VALLEY FLOORS AND AROUND ONE AND ONE-HALF INCHES OF
ACCUMULATION IS EXPECTED ABOVE 6000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ADDITIONAL INCH OR TWO OF SNOW IS EXPECTED ABOVE 6000 FEET AS THE
STORM MOVES THROUGH SUNDAY. WIND WILL BE THE MAIN ISSUE. GUSTS
WILL BE OVER 50 MPH DURING THE DAY SUNDAY AS A COLD FRONT MOVES
THROUGH.

ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030-034>041-170915-
HUMBOLDT COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
215 AM PDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL BE GATHERING STRENGTH...MOVING THROUGH
THE PACIFIC NORTHWEST AND WILL BEGIN SPREADING SHOWERS ACROSS
NORTHERN NEVADA. SNOW LEVELS WILL BE LOWERING FROM ABOUT 7000 FEET
DOWN TO THE VALLEY FLOORS OVERNIGHT. SNOW ACCUMULATION WILL BE
MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND WILL BE THE MAIN ISSUE SUNDAY. GUSTS WILL BE OVER 50 MPH
SOUTH OF HIGHWAY 50 DURING THE DAY SUNDAY AS A COLD FRONT MOVES
THROUGH. BREEZY CONDITIONS CAN BE EXPECTED IN OTHER AREAS WITH
GUSTS AROUND 40 MPH. THE FAVORED AREA TO GET THE STRONGEST WINDS
WILL BE IN SOUTHERN LANDER AND EUREKA COUNTIES...NORTHERN NYE
COUNTY...AND WHITE PINE COUNTY.

ANOTHER LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

LW

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.